Thunderstorm Wind, Suwannee
- When
- October 14, 5:10 PM EST
- Where
- Suwannee County, Live Oak
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.196, -82.991 (the zone’s center; the record gives no point)
Several pine trees down on power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 14, 1:45 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT MON OCT 14 2002 ---CURRENTLY--- NEAR STNRY FRONT EXTENDS FROM SE GA TO GULF OF MEXICO WHERE SFC WAVE IS DEVELOPING 140 MILES S OF NEW ORLEANS. RADAR SHOWS SCT CONVECTION MAINLY CONFINED TO THE SRN ZONES. MSAS ANALYSIS SHOWS LIS -5 TO -6 AND CAPES NEAR 2200 J/KG IN THIS AREA. FOR SHORT-TERM BELIEVE SCT CONVECTION WILL CONTINUE TO FIRE OVER THE FORECAST IN UNSTABLE AIRMASS...PARTICULARLY IN SRN ZONES REMAINDER OF AFTN AND EVENING...THEN SEE FOCUS OF CONVECTION SHIFT NWD WHERE LIFT WILL BE INCREASING AHEAD OF APPROACHING SHORTWAVES. TROPICS...TD 14 HAS FORMED IN THE WRN CARIBBEAN SEA MOVING NWD EXPECTED TO EVENTUALLY TRACK NE AHEAD OF UPPER TROUGH. ---FORECAST--- APPEARS THE AVN IS DOING A FAIRLY GOOD JOB WITH LATEST SATELLITE IMAGERY AS WELL AS WITH TD 14. FOR TONIGHT AND TUE...LOW PRES FORMING ALONG WITH FRONT WILL MOVE ACROSS FL PANHANDLE AND MOVE ACROSS NE FL AND SE GA. AT MID-UPPER LEVELS...SHORTWAVES WILL TRAVERSE FORECAST AREA TONIGHT WITH A STRONGER ONE EXPECTED ON TUE. STRONG LOW LEVEL MOISTURE CONVERGENCE WILL MAINLY BE CONFINED ALONG THE COAST AND PORTIONS OF INLAND SE GA JUST AHEAD OF THE FRONT FOR TONIGHT. AS LOW TRACKS NEWD...SFC CONVERGENCE WILL SHIFT TO THE WERN ZONES ON TUE. WILL PROBABLY CONT WITH CATEGORICAL POPS NEARLY ALL AREAS ON TUE. MAY MENTION LOCALLY HEAVY RAINFALL AS WELL TONIGHT AND TUE. GOOD Q-VECTOR CONVERGENCE AND DAYTIME HEATING WILL LEAD TO STRONG THUNDERSTORMS...WITH MODELS IN GENERAL AGREEMENT SHOWING BEST OMEGA VALUES TUE AFTN. SWODY2 MENTIONS SLIGHT RISK OF SEVERE FOR SE GA AND THIS SEEMS REASONABLE CLOSE TO THE WARM FRONT. DYNAMICS AND LIFT WEAKEN TUE NIGHT WILL LOWER POPS TO CHANCE CATEGORY. SHOULD SEE DRIER AIR FILTER INTO THE AREA LATER TUE NIGHT AND WED BEHIND FRONT AND ON BACK SIDE OF LOW AS IT LIFTS NEWD NEARLY PARALLEL TO THE E COAST. UNSEASONABLY COOL WX BEGINS WED NIGHT WITH LOWS DIPPING INTO THE 50S. EXTDD...SHORTWAVE ENERGY ACROSS THE ERN U.S./OHIO VALLEY AREA LIFTS ENEWD ALLOWING UPPER LEVEL RIDGING TO BUILD BRIEFLY OVER THE FORECAST AREA. SFC HIGH PRES IS EXPECTED TO SHIFT EWD ALONG THE SE U.S. COAST OVER THE WEEKEND WITH ONSHORE FLOW BECOMING ESTABLISHED SUPPORTING ONLY A SLIGHT CHANCE OF COASTAL SHOWERS S OF JAX. ANOTHER COLD FRONT APPROACHES THE AREA ON MON BRINGING INCREASING CLOUDINESS AND A CHANCE OF SHOWERS OR THUNDERSTORMS. TEMPS EXPECTED TO BE CLOSE TO NORMAL. MARINE...E TO NE FLOW OVER THE WATERS AT THIS TIME. BUOY 41012 INDICATES NE 10KT SEAS 3 FT. MAY SEPARATE NRN LEG FOR HIGHER WIND AND SEAS FOR 1ST PERIOD. NO HEADLINES FORESEEN UNTIL TUE NIGHT-WED TIMEFRAME WHEN NW SURGE MOVES ACRS WATERS. ---PRELIM CCF--- AMG TB 063/074 060/074 049 028+5 SSI TB 069/076 062/076 055 02895 JAX TB 068/080 065/077 054 02784 SGJ TB 070/081 068/078 060 02774 GNV TB 068/081 065/078 053 02574 OCF TB 069/083 065/080 054 02574 .JAX... .GA...NONE. .FL...NONE. SHASHY/ZAPPE
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-142300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 AM EDT MON OCT 14 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL STALL NEAR THE STATE LINE THIS EVENING. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE...BUT ORGANIZED SEVERE CONVECTION IS NOT EXPECTED. THE GREATEST CONCERN THIS AFTERNOON AND EVENING WILL BE PERIODS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... AN AREA OF LOW PRESSURE DEVELOPING IN THE CARRIBEAN SEA WILL MOVE ACROSS THE FLORIDA PENINSULA TUESDAY ALONG A STALLED FRONT. THIS FEATURE WILL BRING AN INFLUX OF MOISTURE AND INSTABILITY TO THE AREA AND INCREASE THE POTENTIAL FOR ISOLATED STRONG STORMS TO DEVELOP TUESDAY...ESPECIALLY ACROSS SOUTHEASTERN GEORGIA COUNTIES NORTH OF HIGHWAY 23. TUESDAY NIGHT A COLD FRONT APPROACHES THE REGION AND BY WEDNESDAY THE FRONT WILL PUSH THROUGH THE FORECAST AREA. COOLER AND DRIER CONDITIONS WILL DEVELOP IN THE WAKE OF THE FRONTAL PASSAGE AS STRONG HIGH PRESSURE BUILDS OVER THE SOUTHEAST THROUGH SUNDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE FLUS42 KJAX 141649 RRA HWOJAX FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-142300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EDT MON OCT 14 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL STALL NEAR THE STATE LINE THIS EVENING. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE...BUT ORGANIZED SEVERE CONVECTION IS NOT EXPECTED. THE GREATEST CONCERN THIS AFTERNOON AND EVENING WILL BE PERIODS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... AN AREA OF LOW PRESSURE DEVELOPING IN THE CARRIBEAN SEA WILL MOVE ACROSS THE FLORIDA PENINSULA TUESDAY ALONG A STALLED FRONT. THIS FEATURE WILL BRING AN INFLUX OF MOISTURE AND INSTABILITY TO THE AREA AND INCREASE THE POTENTIAL FOR ISOLATED STRONG STORMS TO DEVELOP TUESDAY...ESPECIALLY ACROSS SOUTHEASTERN GEORGIA COUNTIES NORTH OF HIGHWAY 23. TUESDAY NIGHT A COLD FRONT APPROACHES THE REGION AND BY WEDNESDAY THE FRONT WILL PUSH THROUGH THE FORECAST AREA. COOLER AND DRIER CONDITIONS WILL DEVELOP IN THE WAKE OF THE FRONTAL PASSAGE AS STRONG HIGH PRESSURE BUILDS OVER THE SOUTHEAST THROUGH SUNDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE
FLZ020-GAZ162-142100- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 435 PM EDT MON OCT 14 2002 ...STRONG THUNDERSTORMS MOVING WEST ACROSS HAMILTON COUNTY... AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF JASPER...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS WEST OF JASPER...CROSSROADS AND JENNINGS THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
FLZ020>022-142200- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 528 PM EDT MON OCT 14 2002 ...STRONG THUNDERSTORMS MOVING THROUGH SUWANNEE AND HAMILTON COUNTIES... AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF WHITE SPRINGS...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WHITE SPRINGS...WELLBORN...HOUSTON...SUWANNEE SPRINGS AND LIVE OAK THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several pine trees down on power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316901.